Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 9, 2021, 3:43 AM CDT for Thomas County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 3:43 AM CDT (08:43 UTC)
- Expired
- Jul 9, 2021, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Thomas County, NE
The radar
The North Platte radar (KLNX), 19 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
434 WWUS83 KLBF 090843 SPSLBF Special Weather Statement National Weather Service North Platte NE 343 AM CDT Fri Jul 9 2021 NEZ005-024-025-037-094-090930- Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-Logan NE- 343 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY... NORTHEASTERN HOOKER...NORTHWESTERN LOGAN AND CENTRAL THOMAS COUNTIES UNTIL 430 AM CDT/330 AM MDT/... At 342 AM CDT/242 AM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Seneca, or 9 miles northeast of Mullen, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Thedford, Seneca, Giant Hill, Natwick, Norway and Kelso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4210 10105 4225 10090 4202 10032 4173 10060 TIME...MOT...LOC 0842Z 307DEG 26KT 4213 10089 $$ Buttler
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 12:29 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 9, 12:29 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1229 AM CDT Fri Jul 9 2021 .SHORT TERM...(This evening through Friday night) Issued at 321 PM CDT Thu Jul 8 2021 A blend of the RAP, HRRR and HREF models is the basis for isolated thunderstorm chances across wrn and ncntl Nebraska tonight. These models suggest storm development across the Black Hills, Pine Ridge and Cheyenne divide late this afternoon which would carry east this evening and overnight. Winds aloft at h500mb should increase to 35 to 50 kts supporting isolated storms given the limited moisture- PWAT around 1 inch. SPC suggested a marginal severe weather risk and this is consistent with the strong winds aloft and limited moisture across Nebraska. The better focus will be across SD where a warm front will be positioned. The warm front will drop south through wrn and ncntl Nebraska tonight and the models are in very good agreement dropping the front through swrn Nebraska by Friday morning. Wrn and ncntl Nebraska will be post frontal Friday in a belt of easterlies. Moisture should pool behind the front across the Panhandle and especially northwest Nebraska where storm development appears probable by late afternoon. There is little change in the winds aloft predicted by the models. Winds at h500mb - h300mb should increase to 45 to 65kts by late Friday afternoon and 0-6km/ 0-8km shear increases to 50kts, 60kts, and perhaps even to 70kts depending on the timing of the arrival of the stronger winds aloft. The NAM and GFS continue to show a rather intense HP type storm/cluster developing across northwest Nebraska late in the afternoon which moves east or southeast into and through the Sandhills during the evening. PWAT has increased to near 1.25 inches by this time and given the very strong shear, the potential for significant wind or hail is a concern as suggested by the SPC severe weather outlook for Friday. The POP forecast Friday and Friday night leans on the short term model blend which places the best thunderstorm chances across Sandhills as suggested by the NAM and GFS. Thunderstorm activity, not necessarily severe, should continue overnight as heights aloft fall with the approach of a developing upper level low. .LONG TERM...(Saturday through Thursday) Issued at 321 PM CDT Thu Jul 8 2021 The models are in very good agreement developing a h500mb cut- off low across Iowa Saturday. The upper low may remain nearly stationary across the Midwest through the weekend and into early next week. Shower and thunderstorm chances continue Saturday but given the cool temperatures in the 70s, the risk of severe weather appears low. The forecast is dry Sunday and Monday; the upper low across Iowa stalls. Meanwhile, a strong subtropical high will remain anchored across the Desert Southwest. The result is strong north winds aloft and subsidence at the sfc across Nebraska. Winds aloft will become west-northwest with the approach of a disturbance Tuesday. The GFS and ECM are in good agreement suggesting the potential for strong or perhaps severe thunderstorms Tuesday-Tuesday night. An upper level disturbance will drop through the nrn Plains and this should cause winds aloft at h500mb to increase to 35-45kts. Both models suggest some sort of compact rain maker; presumably a severe storm or cluster of storms affecting the Sandhills or ncntl Nebraska. Chance POPs are in place Tuesday-Tuesday night for this system. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1228 AM CDT Fri Jul 9 2021 Through most of the day on Friday scattered high clouds are possible at both the KLBF and KVTN terminals. The exception may be the development of some low cloudiness at the KVTn terminal around 12z Friday morning. Forecast confidence is not great ATTM, so will forgo mentioning it in the 06z TAF. There will be an increased threat for thunderstorms after 00z Saturday. Some storms will be strong to severe with strong winds, and especially the threat of hail at the KLBF terminal. The threat for thunderstorms should begin to diminish near 06z Saturday at both terminals. && .FIRE WEATHER... Issued at 321 PM CDT Thu Jul 8 2021 The short term models or CAMS, continue to suggest intense daytime heating across the Panhandle will cause isolated thunderstorm development late this afternoon. These storms would move east into wrn Nebraska this evening. Dry lightning fire starts are the concern and the HRRR wind gust product suggests the potential for gusty winds with the thunderstorm activity. The potential for dry lightning will continue Friday evening as intense storms develop across northwest Nebraska and the Sandhills. Minimum afternoon less than 30 percent is expected along and west of highway 61. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler FIRE WEATHER...CDC
Hazardous weather outlook, Jul 9, 3:28 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 AM CDT Fri Jul 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 AM CDT Fri Jul 9 2021 /228 AM MDT Fri Jul 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered thunderstorms are expected to develop in the panhandle late this afternoon and track southeast into western and north central Nebraska this evening into the overnight. Some storms may be severe with large hail, damaging winds and localized heavy rainfall. Very large hail, in excess of 2 inches in diameter, is possible generally north and west of a line from Grant, to Sutherland, to Hyannis and Hay Springs. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible Saturday. At this time, the threat for severe storms is low. An active pattern is expected Tuesday night through Thursday with a threat for thunderstorms each day. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into the evening hours. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 8, 10:25 PM CDT, 5 hours 18 minutes before
Special Weather Statement National Weather Service North Platte NE 1025 PM CDT Thu Jul 8 2021 NEZ005-094-090400- Eastern Cherry NE-Western Cherry NE- 1025 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 1100 PM CDT/1000 PM MDT/... At 1025 PM CDT/925 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Valentine National Wildlife Refuge, or 29 miles northeast of Mullen, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brownlee and Highway 83 crossing the North Loup River. LAT...LON 4245 10094 4251 10080 4224 10026 4209 10058 TIME...MOT...LOC 0325Z 308DEG 45KT 4242 10080 Snively
Special weather statement, Jul 8, 10:33 PM CDT, 5 hours 10 minutes before
Special Weather Statement National Weather Service North Platte NE 1033 PM CDT Thu Jul 8 2021 NEZ005-008-025-026-090400- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 1033 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 1100 PM CDT... At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Elsmere, or 19 miles northeast of Thedford, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elsmere, Purdum, Hawley Flats and Koshopah. LAT...LON 4222 10052 4235 10037 4206 9982 4187 10011 TIME...MOT...LOC 0333Z 308DEG 45KT 4222 10037 Snively
Special weather statement, Jul 9, 1:19 AM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service North Platte NE 1219 AM MDT Fri Jul 9 2021 NEZ094-090700- Western Cherry NE- 1219 AM MDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 100 AM MDT... At 1219 AM MDT, Doppler radar was tracking a strong thunderstorm over Medicine Lake, or 34 miles southeast of Martin, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Medicine Lake, Indian Hill, Schoolhouse Lake and Steer Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4264 10157 4281 10150 4276 10090 4243 10103 TIME...MOT...LOC 0619Z 286DEG 21KT 4271 10144 Buttler
Special weather statement, Jul 9, 2:32 AM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service North Platte NE 232 AM CDT Fri Jul 9 2021 NEZ005-094-090815- Eastern Cherry NE-Western Cherry NE- 232 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 315 AM CDT/215 AM MDT/... At 232 AM CDT/132 AM MDT/, Doppler radar was tracking a strong thunderstorm over Medicine Lake, or 35 miles southeast of Martin, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Medicine Lake, Merritt Reservoir, Highway 97 crossing the North Loup River, Indian Hill, Schoolhouse Lake and Steer Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4264 10159 4281 10150 4271 10083 4234 10103 TIME...MOT...LOC 0732Z 293DEG 27KT 4270 10146 Buttler
Special weather statement, Jul 9, 2:56 AM CDT, 47 minutes before
Special Weather Statement National Weather Service North Platte NE 256 AM CDT Fri Jul 9 2021 NEZ005-094-090845- Eastern Cherry NE-Western Cherry NE- 256 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL 345 AM CDT/245 AM MDT/... At 256 AM CDT/156 AM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles south of Medicine Lake, or 33 miles northwest of Mullen, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4245 10146 4259 10131 4232 10073 4210 10095 TIME...MOT...LOC 0756Z 307DEG 27KT 4248 10131 Buttler
Special weather statement, Jul 9, 3:43 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 343 AM CDT Fri Jul 9 2021 NEZ005-024-025-037-094-090930- Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-Logan NE- 343 AM CDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY... NORTHEASTERN HOOKER...NORTHWESTERN LOGAN AND CENTRAL THOMAS COUNTIES UNTIL 430 AM CDT/330 AM MDT/... At 342 AM CDT/242 AM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Seneca, or 9 miles northeast of Mullen, moving southeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Thedford, Seneca, Giant Hill, Natwick, Norway and Kelso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4210 10105 4225 10090 4202 10032 4173 10060 TIME...MOT...LOC 0842Z 307DEG 26KT 4213 10089 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:13 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 8, 9:16 PM CDT | Special Weather Statement | LBF | Cherry | 29 min |
| Jul 8, 9:34 PM CDT | Special Weather Statement | LBF | Cherry | 26 min |
| Jul 8, 9:39 PM CDT | Special Weather Statement | LBF | Cherry | 21 min |
| Jul 8, 9:58 PM CDT | Special Weather Statement | LBF | Cherry | 32 min |
| Jul 8, 10:25 PM CDT | Special Weather Statement | LBF | Cherry | 35 min |
| Jul 8, 10:33 PM CDT | Special Weather Statement | LBF | Blaine | 27 min |
| Jul 9, 1:19 AM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 9, 2:32 AM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 9, 2:56 AM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 41 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | LBF | Garden | 31 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.